Alert archive / Nevada / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 100, NWS Las Vegas, NV

July 10, 2011Clark County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 10, 2011, 1:27 PM PDT for Clark County, Nevada. It was in force for 48 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2011, 1:27 PM PDT (20:27 UTC)
Expired
Jul 10, 2011, 2:15 PM PDT
In force
48 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

County Clark County, NV

The radar

The Las Vegas radar (KESX), 64 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 1:28 PM PDTTSTM WND GST 64North Las Vegas Ap, NV
Jul 10, 1:28 PM PDTTSTM WND GST 64North Las Vegas Ap, NV
Jul 10, 1:30 PM PDTTSTM WND DMG2 W Downtown Las Vegas, NVA 60 FOOT TALL TREE WAS UPROOTED BY THUNDERSTORM WINDS.
Jul 10, 1:30 PM PDTTSTM WND DMG2 W Downtown Las Vegas, NVA 60 FOOT TALL TREE WAS UPROOTED BY THUNDERSTORM WINDS.
Jul 10, 1:30 PM PDTTSTM WND DMG2 Wnw Downtown Las Vega, NVTHUNDERSTORM WINDS BLEW A TREE ONTO A HOUSE ON VEGAS DRIVE.
Jul 10, 1:30 PM PDTTSTM WND DMG2 Wnw Downtown Las Vega, NVTHUNDERSTORM WINDS BLEW A TREE ONTO A HOUSE ON VEGAS DRIVE NEAR SIMMONS STREET. THE TREE LANDED IN THE LIVING ROOM OF THE HOUSE.
Jul 10, 1:30 PM PDTTSTM WND DMG2 Wnw Downtown Las Vega, NVTHUNDERSTORM WINDS BLEW A TREE ONTO A HOUSE ON VEGAS DRIVE NEAR SIMMONS STREET. THE TREE LANDED IN THE LIVING ROOM OF THE HOUSE.
Jul 10, 1:30 PM PDTTSTM WND DMG2 Wnw Downtown Las Vega, NV2 LARGE SIGNS...A WENDYS AND A WALRGREES SIGN...WERE BLOWN OUT AND ONTO THE GROUND AT THE INTERSECTION OF RANCHO AND WASHINGTON. THE TIME IS ESTIMATED.
Jul 10, 1:30 PM PDTTSTM WND DMG2 Wnw Downtown Las Vega, NV2 LARGE SIGNS...A WENDYS AND A WALRGREES SIGN...WERE BLOWN OUT AND ONTO THE GROUND AT THE INTERSECTION OF RANCHO AND WASHINGTON. THE TIME IS ESTIMATED.
Jul 10, 1:30 PM PDTTSTM WND DMG2 Wsw Downtown Las Vega, NVLARGE TREE SNAPPED AT THE BASE IN THE RANCHO CIRCLE AREA. THE EVENT TIME WAS ESTIMATED.
Jul 10, 1:30 PM PDTTSTM WND DMG2 Wsw Downtown Las Vega, NVLARGE TREE SNAPPED AT THE BASE IN THE RANCHO CIRCLE AREA. THE EVENT TIME WAS ESTIMATED.
Jul 10, 1:30 PM PDTTSTM WND DMGNorth Las Vegas, NVAN ENTIRE LINE OF POWER POLES WAS SNAPPED OFF...AT LEAST A BLOCK LONG...AND POWER WAS OUT ALONG CHEYENNE AVENUE FROM VALLEY DRIVE TO ALLEN DRIVE. TIME IS ESTIMATED.
Jul 10, 1:30 PM PDTTSTM WND DMGNorth Las Vegas, NVAN ENTIRE LINE OF POWER POLES WAS SNAPPED OFF...AT LEAST A BLOCK LONG...AND POWER WAS OUT ALONG CHEYENNE AVENUE FROM VALLEY DRIVE TO ALLEN DRIVE. TIME IS ESTIMATED.
Jul 10, 1:40 PM PDTTSTM WND DMGNorth Las Vegas, NVAN ENTIRE LINE OF POWER POLES WAS SNAPPED OFF...AT LEAST A BLOCK LONG...AND POWER WAS OUT. TIME IS ESTIMATED.
Jul 10, 1:42 PM PDTTSTM WND DMG2 Wnw Downtown Las Vega, NV*** 1 INJ *** LAS VEGAS FIRE PUBLIC INFORMATION OFFICER AND MEDIA REPORTED THAT THE 80 PERCENT OF THE ROOF WAS BLOWN OFF TWO BUILDINGS AT AN APARTMENT COMPLEX AND THE MATERIALS WERE BLOWN INTO ONE BUILDING AT THE COMPLEX BREAKING TWO WINDOWS AND DAMAGING 4 DOO
Jul 10, 1:42 PM PDTTSTM WND DMG2 Wnw Downtown Las Vega, NV*** 1 INJ *** LAS VEGAS FIRE PUBLIC INFORMATION OFFICER RELAYED A REPORT OF WIRES DOWN IN THE AREA OF THE NORTH LAS VEGAS AIRPORT. IN ADDITION...ROOFING MATERIALS WERE BLOWN OFF OF A BUILDING AND INTO THE APARTMENT NEXT DOOR BREAKING TWO WINDOWS AND DAMAGING 4
Jul 10, 1:45 PM PDTTSTM WND DMG4 Nw Downtown Las Vegas, NV*** 1 INJ *** LAS VEGAS FIRE PUBLIC INFORMATION OFFICER RELAYED A REPORT OF WIRES DOWN IN THE AREA OF THE NORTH LAS VEGAS AIRPORT. IN ADDITION...ROOFING MATERIALS WERE BLOWN OFF OF A BUILDING AND INTO THE APARTMENT NEXT DOOR BREAKING TWO WINDOWS AND DAMAGING 4

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2011-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2011-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3297 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WUUS55 KVEF 102027
SVRVEF
NVC003-102115-
/O.NEW.KVEF.SV.W.0100.110710T2027Z-110710T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
127 PM PDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 215 PM PDT.

* AT 125 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAS VEGAS...AND
  MOVING NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...DOWNTOWN LAS VEGAS...LAS VEGAS...NORTH
  LAS VEGAS...ALIANTE...CHARLESTON AND RAINBOW BOULEVARD...CHARLESTON
  AND NELLIS BOULEVARD...CHEYENNE AND INTERSTATE 15...FLAMINGO AND
  BOULDER HIGHWAY...NELLIS AIR FORCE BASE...NORTH LAS VEGAS
  AIRPORT...STRATOSPHERE TOWER AND THE STRIP.

LAT...LON 3632 11523 3628 11496 3610 11507 3615 11528
TIME...MOT...LOC 2027Z 199DEG 9KT 3619 11515

$$

STACHELSKI
2 follow-up statements
491 
WWUS55 KVEF 102037
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
137 PM PDT SUN JUL 10 2011

NVC003-102115-
/O.CON.KVEF.SV.W.0100.000000T0000Z-110710T2115Z/
CLARK NV-
137 PM PDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM PDT
FOR CENTRAL CLARK COUNTY...

AT 135 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHEYENNE AND
INTERSTATE 15...OR NEAR DOWNTOWN LAS VEGAS...MOVING NORTH AT 10 MPH.
A THUNDERSTORM WIND GUST OF 64 MPH WAS MEASURED AT THE NORTH LAS 
VEGAS AIRPORT AT 128 PM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
LAS VEGAS...NELLIS AIR FORCE BASE AND ALIANTE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.

&&

LAT...LON 3612 11506 3617 11527 3632 11523 3628 11496
TIME...MOT...LOC 2037Z 199DEG 9KT 3621 11514

$$

STACHELSKI
227 
WWUS55 KVEF 102049
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
149 PM PDT SUN JUL 10 2011

NVC003-102115-
/O.CON.KVEF.SV.W.0100.000000T0000Z-110710T2115Z/
CLARK NV-
149 PM PDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM PDT
FOR CENTRAL CLARK COUNTY...

AT 145 PM PDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR CHEYENNE AND INTERSTATE 15...OR NEAR DOWNTOWN LAS VEGAS...MOVING
NORTH AT 10 MPH. AT 128 PM A 64 MPH WIND GUST WAS MEASURED AT THE 
NORTH LAS VEGAS AIRPORT WITH THIS STORM. THE STRONGEST WINDS 
ASSOCIATED WITH THIS STORM AS ESTIMATED BY RADAR WERE ALONG AND 
NORTH OF THE 215 BELTWAY FROM EAST OF ALIANTE TOWARDS THE AREA OF 
THE LAS VEGAS MOTOR SPEEDWAY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
LAS VEGAS...NELLIS AIR FORCE BASE AND ALIANTE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.

&&

LAT...LON 3616 11503 3622 11524 3632 11523 3628 11496
TIME...MOT...LOC 2047Z 199DEG 9KT 3623 11513

$$

STACHELSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:40 AM PDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 10, 9:40 AM PDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
940 AM PDT SUN JUL 10 2011

.SYNOPSIS...MONSOON MOISTURE WILL REMAIN IN PLACE THROUGH MONDAY
OVER MOHAVE COUNTY AND PORTIONS OF CLARK...LINCOLN...AND SAN
BERNARDINO COUNTIES. THIS WILL ALLOW FOR A CONTINUATION OF AFTERNOON
SHOWERS AND THUNDERSTORMS. AN AREA OF LOW PRESSURE DROPPING SOUTH
OUT OF WESTERN CANADA WILL ALLOW FOR A SOUTHWEST FLOW OVER THE
REGION TO FINALLY PUSH THE MOISTURE EAST BY MID WEEK WITH
THUNDERSTORM CHANCES COMING TO AN END.
&&

.UPDATE...SHOWERS AND ISOLATED THUNDERSTORMS OVER NORTHERN MOHAVE
AND EASTERN LINCOLN COUNTY HAVE DECREASED AND EXPECT A CONTINUING
TREND OVER THE MORNING. HOWEVER NEXT BAND OF CLOUDS MOVING INTO
SOUTHERN MOHAVE COUNTY WILL LIKELY BE THE FIRST AREA TO START
CONVECTION LATE THIS MORNING INTO THE AFTERNOON WHICH WILL THEN
SPREAD WEST AND NORTH INTO EXTREME EASTERN SAN BERNARDINO/CLARK AND
LINCOLN COUNTIES ONCE AGAIN. REMAINDER OF THE CWA SHOULD BE UNDER
DRIER/STABLE SOUTHWEST FLOW FROM DEVELOPING TROUGH OVER THE WEST
COAST. OVERALL CURRENT SHORT TERM FORECAST IS ON TRACK AND DO NOT
PLAN ANY UPDATES THIS MORNING.
&&

.PREV DISCUSSION...
230 AM PDT SUN JUL 10 2011

.SHORT TERM...A FEW SHOWERS AND THUNDERSTORMS HAVE CONTINUED TO
DEVELOP AND MOVE NORTHEAST EARLY THIS MORNING OVER NORTHERN MOHAVE
AND NORTHEAST CLARK COUNTIES. THUNDERSTORMS HAVE ALSO BEEN
DEVELOPING OVER WESTERN YAVAPAI COUNTY AND ALTHOUGH HAVE BEEN MOVING
NORTHEAST...THEY HAVE BEEN DEVELOPING A BIT FURTHER WEST. DID
INCREASE POPS JUST A BIT OVER MOHAVE COUNTY THROUGH THE 18Z PERIOD.
WATER VAPOR IMAGERY IS SHOWING A LOT OF LOW AND MID LEVEL MOISTURE
TRACKING WEST AS PART OF A DECAYING THUNDERSTORM COMPLEX OVER
SOUTHERN ARIZONA. THIS WILL ADD MOISTURE TO THE EASTERN AREAS OF THE
CWA AND ALLOW FOR A CONTINUATION OF AFTERNOON THUNDERSTORMS TO
DEVELOP ONCE AGAIN. MAIN CONCENTRATION IS EXPECTED TO BE OVER MOHAVE
COUNTY AND EVEN THROUGH THE BOUNDARY OF DRIER AIR IS TRYING TO PUSH
EAST...IT LOOKS LIKE ENOUGH MOISTURE WILL TRACK WEST BRINGING
THUNDERSTORMS TO CLARK...LINCOLN...AND EASTERN SAN BERNARDINO
COUNTIES. AGREE WITH THE PREVIOUS SHIFT BY PUSHING THE THUNDERSTORM
DEVELOPMENT BOUNDARY BACK TOWARD THE WEST AND HAVE EVEN BUMPED UP
POPS A LITTLE MORE. FLASH FLOODING WILL BE THE MAIN CONCERN FOR
MOHAVE COUNTY...BUT A FEW SEVERE STORMS ARE LIKELY TO DEVELOP ONCE
AGAIN AS THE DRY AIR TRIES TO PUSH IN. NOT SEEING MUCH OF A CHANGE
IN MONDAYS FORECAST AS THE NAM12 IS NOT PUSHING THE DRY AIR AS FAR
EAST AS THE GFS. WITH THE UNCERTAINTY OF MOISTURE BOUNDARIES DUE TO
THUNDERSTORMS OVER ARIZONA AM RELUCTANT TO DECREASE POPS TOO FAST
OVER THE EASTERN CWA. IT DOES LOOK LIKE ENOUGH STABLE AND DRY AIR
WILL PUSH THE MOISTURE FAR ENOUGH EAST ON TUESDAY TO KEEP
THUNDERSTORMS MAINLY CONFINED TO MOHAVE COUNTY. TEMPERATURES ARE
EXPECTED TO REMAIN A COUPLE OF DEGREES BELOW NORMAL THROUGH TUESDAY.

.LONG TERM...OPERATIONAL MODELS AND MOST ENSEMBLE MEMBERS STILL
AGREE ON THE PACIFIC TROUGH NUDGING THE CONTINENTAL RIDGE EAST BY
WEDNESDAY...SETTING UP DRY SOUTHWEST FLOW AND A PERIOD OF DRY
WEATHER FROM WEDNESDAY THROUGH AT LEAST FRIDAY. THE RIDGE FLEXES ITS
MUSCLES AND PUSHES BACK BY THE WEEKEND...WITH MONSOON MOISTURE
LIKELY TO RETURN AT LEAST TO MOHAVE COUNTY AT SOME POINT DURING THE
WEEKEND. MADE LITTLE CHANGE TO THE PREVIOUS FORECAST...DEPICTING
SILENT POPS OVER MOHAVE COUNTY SATURDAY FOLLOWED BY SLIGHT CHANCES
OF THUNDERSTORMS SUNDAY AND MONDAY AFTERNOONS. TEMPERATURES SHOULD
BE A FEW DEGREES BELOW NORMAL WEDNESDAY THROUGH FRIDAY UNDER THE
INFLUENCE OF THE TROUGH...THEN RISE BACK TOWARD NORMAL OVER THE
WEEKEND AS THE RIDGE TRIES TO MAKE A COMEBACK. IF THIS SCENARIO PANS
OUT...DEWPOINTS SHOULD RISE SUBSTANTIALLY OVER THE SOUTHEAST CWA
OVER THE WEEKEND...BUT NOT ENOUGH CONFIDENCE IN THE PATTERN
EVOLUTION /ESPECIALLY THE TIMING/ TO PAINT THIS INTO THE GRIDS YET.
&&

.AVIATION...FOR MCCARRAN...THUNDERSTORMS ARE STILL A POSSIBILITY
NEAR THE TERMINAL TODAY...AND CANNOT BE TOTALLY RULED OUT ON MONDAY.
HIGHER CHANCES WILL BE FOUND EACH AFTERNOON ON THE MOUNTAINS NEAR
THE TERMINAL...AND IN THE MORMON MESA AND PEACH SPRINGS CORRIDORS.
DRIER AIR IS EXPECTED NEAR THE TERMINAL ON TUESDAY...BUT A FEW
STORMS COULD LINGER IN THE EASTERN CORRIDORS. ANY THUNDERSTORMS WILL
PRODUCE STRONG OUTFLOW WINDS WHICH COULD CAUSE SURFACE WIND SHIFTS
MANY MILES FROM THE STORM.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS
AFTERNOON...MAINLY EAST OF A LINE FROM RACHEL TO MOUNT CHARLESTON TO
ESSEX. THUNDERSTORM CHANCES SHOULD BE LIMITED TO AREAS EAST OF A
LINE FROM CALIENTE TO LAKE HAVASU CITY MONDAY AND TUESDAY. ANY
THUNDERSTORMS WILL PRODUCE STRONG OUTFLOW WINDS WHICH COULD CAUSE
SURFACE WIND SHIFTS MANY MILES FROM THE STORM.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...JENSEN
PREV UPDATE...GORELOW/MORGAN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 10, 4:16 AM PDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
416 AM PDT SUN JUL 10 2011

AZZ001>003-036-CAZ519>527-NVZ014>022-110230-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
416 AM PDT SUN JUL 10 2011 /416 AM MST SUN JUL 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY OVER
MOHAVE...CLARK...LINCOLN...AND EASTERN SAN BERNARDINO COUNTIES.
THE HIGHEST PROBABILITY OF THUNDERSTORMS IS EXPECTED OVER MOHAVE
COUNTY WITH DIMINISHING CHANCES WEST. FLASH FLOODING IS THE MAIN
CONCERN OVER MOHAVE COUNTY...BUT STRONG GUSTY WINDS ARE ALSO
POSSIBLE. REMEMBER...DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS OR
LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL DIMINISH MONDAY AND TUESDAY AS DRIER
AIR WORKS IN FROM THE WEST. MOHAVE COUNTY WILL CONTINUE TO SEE THE
BETTER CHANCES WITH DECREASING CHANCES FURTHER WEST. THUNDERSTORMS
ARE EXPECTED TO BE OUT OF THE REGION BY WEDNESDAY AS DRIER AIR
WORKS OVER THE ENTIRE AREA. ITS POSSIBLE THAT MONSOON MOISTURE
COULD MAKE A RETURN TO MOHAVE COUNTY LATE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 10, 11:03 AM PDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1103 AM PDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HEAVY RAIN       1 S SPRING VALLEY       36.09N 115.24W
07/09/2011  E1.00 INCH       CLARK              NV   PUBLIC

            THE PUBLIC REPORTED AT LEAST A FEW INCHES OF WATER WAS
            COVERING RAINBOW BOULEVARD BETWEEN THE 215 BELTWAY AND
            TROPICANA AVENUE.

0410 PM     HEAVY RAIN       3 SSW SPRING VALLEY     36.06N 115.26W
07/09/2011  M0.55 INCH       CLARK              NV   MESONET

            AN AUTOMATED RAIN GAUGE FROM THE CLARK COUNTY REGIONAL
            FLOOD CONTROL DISTRICT MEASURED A STORM TOTAL OF 0.55
            INCH NEAR BUFFALO AND THE 215 BELTWAY IN NEARLY AN HOUR.

0420 PM     HEAVY RAIN       3 SE DOWNTOWN LAS VEGAS 36.14N 115.12W
07/09/2011  E0.20 INCH       CLARK              NV   NEWSPAPER

            NEWSPAPER REPORT OF POOR DRAINAGE FLOODING WITH A FEW
            INCHES OF WATER NEAR THE INTERSECTION OF SAHARA AND
            EASTERN. THE EVENT TIME IS AN ESTIMATE.

0427 PM     TSTM WND GST     5 ENE DOWNTOWN LAS VEGA 36.20N 115.06W
07/09/2011  M56.00 MPH       CLARK              NV   TRAINED SPOTTER

            A SPOTTER MEASURED A 56 MPH THUNDERSTORM WIND GUST NEAR
            NELLIS AND CAREY WITH A HAND HELD ANEMOMETER.

0430 PM     HEAVY RAIN       THE STRIP               36.12N 115.18W
07/09/2011  E0.30 INCH       CLARK              NV   NEWSPAPER

            A FEW INCHES OF WATER WERE REPORTED FLOWING THROUGH THE
            LOWER LEVEL OF THE IMPERIAL PALACE PARKING GARAGE.

0500 PM     HEAVY RAIN       2 S DOWNTOWN LAS VEGAS  36.14N 115.15W
07/09/2011  E0.40 INCH       CLARK              NV   NEWSPAPER

            HEAVY RAIN LED TO THE COLLAPSE OF A 12 UNIT APARTMENT
            BUILDING ROOF ON SHERWOOD STREET.

0630 PM     FLASH FLOOD      8 NE DOLAN SPRINGS      35.70N 114.18W
07/09/2011                   MOHAVE             AZ   FIRE DEPT/RESCUE

            THE DOLAN SPRINGS FIRE DEPARTMENT REPORTED MUD AND ROCKS
            WASHED ONTO PIERCE FERRY ROAD NEAR DOLAN SPRINGS. FLOWING
            WATER ALSO CROSSED THE ROAD. THE FLOODING ENDED AROUND
            730 PM SATURDAY.

0640 PM     TSTM WND DMG     TEMPLE BAR              36.03N 114.32W
07/09/2011                   MOHAVE             AZ   PARK/FOREST SRVC

            THUNDERSTORM WINDS RESULTED IN DOCKS BREAKING LOOSE AND
            FUEL LINES BEING PULLED APART AT THE TEMPLE BAR MARINA.
            THE MARINA WAS CLOSED SUNDAY AS A RESULT.

&&
THE IS AN UPDATED LIST OF STORM REPORTS FROM SATURDAY AFTERNOON AND
EVENING FROM ACROSS THE AREA.

STACHELSKI
Local storm report, Jul 10, 12:55 PM PDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1255 PM PDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     HAIL             3 ESE HENDERSON EXECUTI 35.97N 115.08W
07/10/2011  E0.25 INCH       CLARK              NV   TRAINED SPOTTER

            A SPOTTER REPORTED PEA SIZE HAIL FELL IN ANTHEM.

&&

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:41 PM PDTSevere Thunderstorm WarningVEFClark49 min
Jul 9, 5:45 PM PDTAreal Flood AdvisoryVEFClark59 min
Jul 10, 12:23 PM PDTSevere Thunderstorm WarningVEFClark52 min
Jul 10, 1:02 PM PDTSevere Thunderstorm WarningVEFClark43 min
Jul 10, 1:18 PM PDTAreal Flood AdvisoryVEFClark3 hr
Jul 10, 1:26 PM PDTAreal Flood AdvisoryVEFClark3 hr
Jul 10, 1:57 PM PDTSevere Thunderstorm WarningVEFClark34 min
Jul 10, 2:43 PM PDTSevere Thunderstorm WarningVEFClark47 min
Jul 10, 3:09 PM PDTSevere Thunderstorm WarningVEFClark20 min
Jul 10, 3:46 PM PDTSevere Thunderstorm WarningVEFClark, Lincoln44 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.